Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 28, NWS Cheyenne, WY

May 7, 2020Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at May 7, 2020, 8:31 AM MDT for Albany County, Laramie County, Wyoming. It took effect at May 7, 2020, 9:00 AM MDT. It was in force for 9 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2020, 8:31 AM MDT (14:31 UTC)
In effect from
May 7, 2020, 9:00 AM MDT
Expired
May 7, 2020, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 11:56 AM MDTNON-TSTM WND GST 644 W Laramie, WYASOS STATION KLAR LARAMIE AIRPORT - LAR.
May 7, 12:30 PM MDTNON-TSTM WND GST 583 Ne Pumpkin Vine, WYCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 NE PUMPKIN VINE. ID: UR351 NAME: DALEWS.
May 7, 12:45 PM MDTNON-TSTM WND GST 659 Se Buford, WYID: UP204 NAME: LYNCHW.
May 7, 12:55 PM MDTNON-TSTM WND GST 7111 Wsw Warren Af Base, WYID: UP226 NAME: EMKAYW.
May 7, 1:44 PM MDTNON-TSTM WND GST 583 Ne Pumpkin Vine, WYID: UR351 NAME: DALEWS.
May 7, 1:45 PM MDTNON-TSTM WND GST 601 Nnw Whitaker, WYID: KWTR NAME: I25/US87 - WHITAKER.
May 7, 1:48 PM MDTNON-TSTM WND GST 69Horse Creek 12 Sse, WY
May 7, 2:06 PM MDTNON-TSTM WND GST 611 Nnw Whitaker, WYMESONET STATION KWTR 0.6 NW WHITAKER (WYDOT).
May 7, 2:32 PM MDTNON-TSTM WND GST 637 Wsw Warren Af Base, WYID: WY39 NAME: I80/US30 - MP 353.0.
May 7, 2:45 PM MDTNON-TSTM WND GST 639 Se Buford, WYMESONET STATION UP204 9.2 SE BUFORD (UPR).
May 7, 2:45 PM MDTNON-TSTM WND GST 7111 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
May 7, 2:53 PM MDTNON-TSTM WND GST 621 Nw Cheyenne, WYID: KCYS NAME: CHEYENNE AIRPORT.
May 7, 2:55 PM MDTNON-TSTM WND GST 604 Wsw Pine Bluffs, WYID: K82V NAME: PINE BLUFFS MUNICIPAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 2.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS75 KCYS 071431
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
831 AM MDT Thu May 7 2020

WYZ116-072245-
/O.NEW.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
831 AM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel will be difficult across the area today especially along
I-80.

&&

$$

WYZ110-071545-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200507T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
831 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills County.

* WHEN...Until 9 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
6 follow-up statements
592 
WWUS75 KCYS 071458
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
858 AM MDT Thu May 7 2020

WYZ110-071800-
/O.EXT.KCYS.HW.W.0027.000000T0000Z-200507T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
858 AM MDT Thu May 7 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills County.

* WHEN...Until noon MDT today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-072300-
/O.CON.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
858 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
559 
WWUS75 KCYS 071758
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1158 AM MDT Thu May 7 2020

WYZ110-080200-
/O.EXT.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1158 AM MDT Thu May 7 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills which includes Arlington. 

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1158 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
339 
WWUS75 KCYS 071825
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1225 PM MDT Thu May 7 2020

WYZ117-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills which includes Arlington.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
989 
WWUS75 KCYS 072007
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
207 PM MDT Thu May 7 2020

WYZ115-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
Laramie Valley-
Including the cities of Bosler and Laramie
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Laramie Valley which includes Laramie.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers on Interstate 80.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between 
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-117-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-South Laramie Range Foothills-
Including the cities of Arlington, Elk Mountain, Whitaker, 
Federal, and Horse Creek
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas 
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
671 
WWUS75 KCYS 072031
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
231 PM MDT Thu May 7 2020

WYZ118-119-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
Central Laramie County-East Laramie County-
Including the cities of Cheyenne and Pine Bluffs
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Central Laramie County and East Laramie County Counties
  which includes Cheyenne and Pine Bluffs. 

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between 
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-115-117-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-
Including the cities of Arlington, Elk Mountain, Bosler, Laramie,
Whitaker, Federal, and Horse Creek
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas 
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
307 
WWUS75 KCYS 080000
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
600 PM MDT Thu May 7 2020

WYZ116-080100-
/O.CAN.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
600 PM MDT Thu May 7 2020

...HIGH WIND WARNING IS CANCELLED...

Winds were gradually subsiding, with occasional gusts up to 45 
mph for the few hours. The threat for high winds has ended, and 
the High Wind Warning has been cancelled.

$$

WYZ110-115-117>119-080100-
/O.CAN.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
Including the cities of Arlington, Elk Mountain, Bosler, Laramie,
Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs
600 PM MDT Thu May 7 2020

...HIGH WIND WARNING IS CANCELLED...

Winds were gradually subsiding, with occasional gusts up to 45 
mph for the few hours. The threat for high winds has ended, and 
the High Wind Warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 7, 8:26 AM MDT, 5 minutes earlier.

Area forecast discussion, May 7, 8:26 AM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
826 AM MDT Thu May 7 2020

.UPDATE...
Issued at 825 AM MDT Thu May 7 2020

Latest surface observations across the I-80 summit were starting
to show some gusts over 55 mph. As a result, we will be issuing a
High Wind Warning shortly.

&&

.SHORT TERM...(Today and tonight)
Issued at 318 AM MDT Thu May 7 2020

Main forecast concern is the windy conditions expected this
morning through mid-afternoon today.

Windy conditions prevail today as a strong, dry cold front passes
through the region associated with a deep upper low embedded
within the northwesterly flow anchored to the High Plains. Areas
of subsidence will pair with increased surface gradients for wind
gusts toping off between 45 and 55 mph across a large portion of
the High PLains and adjacent High Terrain. A Special Weather
Statement has been issued to cover this threat; please refer to it
for further details. The wind- prone areas of southeast Wyoming
will be especially vulnerable to these strong gusts and may be
quite impactful to light, high- profile vehicles today. As of 0330
MDT, gusts are hovering near 40 mph across the Arlington I-80
corridor, and the I-80 Summit. A High Wind Warning will stay in
effect for the Arlington area through 0900 MDT.

As the front finally passes to the southeast, winds will diminish
slightly, and by evening, northerly sustained winds near 25 mph
with gusts into the 40 mph range will effect the region. Winds
will finally become light around midnight in the trough's wake.

Chilly conditions overnight as the cold airmass in the front's
wake filters into the region with lows dropping into the 20s.
Luckily the winds will have diminish during the coldest period,
and wind chill temperatures will only drop into the low 20s.

Generally clear skies today and tonight, with best chances for
light rain showers east of the Laramie Range and north of the I-80
corridor.

.LONG TERM...(Friday through Wednesday)
Issued at 318 AM MDT Thu May 7 2020

Generally unsettled conditions with temperatures sitting within 5
degrees of normal over the course of the week. A few chances at
some light showers to round out the week, with the first real
chance of widespread precipitation expected late Monday and
Tuesday. Otherwise, low temperatures will hover near freezing
this next week as the average last spring freeze season
approaches. The region will finally move into a southerly wind
pattern mid-week next week and temperatures will gradually warm
into the upper 60s and low 70s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 534 AM MDT Thu May 7 2020

VFR flight categories for all terminals through 18Z. Very gusty
winds will occur today at all terminals. 30-40 knot wind gusts by
mid morning are likely. CYS may approach 50 knots shortly after
18Z for wind gusts. VCSH are possible by afternoon across the
Panhandle. Flight categories by this evening will change to MVFR
due to the passing weather system for the Panhandle terminals by
sunset.

&&

.FIRE WEATHER...
Issued at 318 AM MDT Thu May 7 2020

Windy conditions today, especially across the wind-prone portions
of southeast Wyoming. Windy conditions will combine with
humidities in the upper teens and low twenties today for near-
critical fire weather conditions with a passing dry cold front.
Low probability of hitting critical thresholds for the remainder
of the week as the pattern becomes unsettled at the end of the
week and min humidites rise to near 30%. Next chance for a wetting
rain comes late Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 9 AM MDT this morning for WYZ110.

NE...None.
&&

UPDATE...REC
SHORT TERM...AB
LONG TERM...AB
AVIATION...BW
FIRE WEATHER...AB
Hazardous weather outlook, May 7, 3:44 AM MDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
344 AM MDT Thu May 7 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-
117>119-080945-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
344 AM MDT Thu May 7 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Wind gusts 35 to 45 mph across the Wyoming High Plains and High
Terrain this morning through mid-afternoon. Gusts 25 to 35 mph
expected for the western Nebraska Panhandle.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-080945-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
344 AM MDT Thu May 7 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Wind gusts 45 to 55 mph across the wind-prone areas of Wyoming
this morning through mid-afternoon. Travel may become difficult
for light, high profile vehicles during this period.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, May 7, 4:33 AM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 AM MDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
05/07/2020  M58 MPH          CARBON             WY   MESONET

            I-80 COOPER COVE MESONET SITE MEASURED 58MPH
            WIND GUST, SUSTAINED 39MPH.

&&

BMW
Local storm report, May 7, 5:33 AM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 AM MDT THU MAY 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
05/07/2020  M60 MPH          CARBON             WY   MESONET

            COOPER COVE MESONET SITE 60MPH WIND GUST,
            35MPH SUSTAINED WINDS.

&&

BMW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:39 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie22 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.